For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

Feedback about Taste

This forum is for discussing changes in your sense of taste and smell. If you have a solution to bad breath or medicine mouth, please help others by sharing it. Any comments related to the sense of taste or smell are welcome.

Bitter taste from Zyrtec
Date: 4/21/2012
Hello! I have suddenly developed a bitter taste in my mouth 24/7. The only medications that I take regularly are synthroid and zoloft. Eight weeks ago, I began taking Zyrtec and two weeks ago the bitter taste appeared. My doctor advised me to stop taking the Zyrtec, and three days improvement. Any thoughts?

AskDocWeb: It takes the body less than two days to eliminate Zyrtec from your system. How long the affect persists beyond that varies from one person to the next but it could several days.

Date: 4/30/2012
I took terbinafine for a month three months ago. Since then I noticed that my skin has become scaly n little bit a pale complexion. How long does it take to become normal?

AskDocWeb: That depends on the cause of the condition. Fungal infections of the topmost layer of skin can cause scaly, discolored patches so you may want to have your doctor examine it.

Terbinafine (Brand names: Lamisil, Terbinex) is used to treat fungal infections of the toenail and fingernail, and to treat skin infections such as athlete's foot, jock itch, and ringworm infections.

Lamisil (Terbinafine)
Date: 6/18/2012
I was perscribed lamisil 250mg. Tablets 1xd. I took it for 7 weeks. I stopper taking it. I started having liver Paine and kidney pain. I have lost my taste buds. I cant taste sweet, salty, sour, anything spicy. How long does it take for terbinafin to get out of my system? When will I be able to taste food again? My fingernails have cleared up alot (75%). My new nails are growing back healthy. I plan on taking it again in about 6 weeks. I'm planning on taking it for 7 days a month. I think this will help my liver and kidneys so there wont be that much strain on them.

AskDocWeb: Compared to most medications, Lamisil (Terbinafine) remains in the body for long time. It can be detected for up to 90 days after treatment has stopped. In patients with renal impairment (creatinine clearance less than 50 mL/min) or hepatic cirrhosis, the clearance of Terbinafine may take twice that long.

Waxy feel/taste in my mouth
Date: 6/27/2012
I have a very bad problem with strong, bad breath. It is very strong and has been for about ten years. I am 54 years old. Somewhat recently I've had a difficult time tasting my food. Now I seem to have a 'waxy' feel/taste inside my mouth when I eat food. I am NOT on any medicines. Can you help me?

AskDocWeb: If it seems like your condition is getting worse then you may want to check with your doctor for an underlying cause. You can read up on the subject in an ebook about changes in taste and the resulting bad breath (it's a free download).

My sense of smell has been totally destroyed by Advair. I can still taste salt, bitter and sweet. Cannot smell anything even gaso9line or garlic. Stayed off the Advair for 3 months and it began to come back but then I could not breathe so had to go back on.

Lost my sense of smell and taste
Took avelox for bronchial infection, bad bad cold; took 1 pill for 2 days and lost my sense of semll and taste, how long for it to come back, what to do if it does not? (I did not take any more)

AskDocWeb: It can take from 2 to 4 days for your body to clear the drug out of your system. How long the side effects persist after that varies from a few days to a few months so be patient.

Horrible bitter taste
Hello, I took the evening dose of my first day of h.pylori treatment medicine, Omeclamox- Pak Combo Pack, which has Omeprazole, Clarithromycin, Amoxicillin, and prilosec, and now I have a horrible bitter taste in my mouth. any help? This medicine is not listed but a similar combo pak, prevpak, and prilosec is listed.

AskDocWeb: The Omeclamox-Pak® is new. It was just introduced on May 15, 2012 by Pernix Therapeutics Holdings, Inc. (NYSE Amex: PTX). You might take a look at the page about Bad Taste for ideas.

Permanent loss of smell & taste?
My doctor switched me from maxzide to lisinopril and I had the cough and extreme dizziness and then after 2-3 months I lost my sense of smell and have a phantom chemically smell and I usually cannot taste food either. I stopped taking the lisinopril and went back to maxzide one week ago but things haven't improved much yet. Can this be permanent?
Lisinopril and loss of smell & taste

AskDocWeb: In order for the loss of smell to be permanent you would have to have one or more of three conditions; death of olfactory receptor neurons in the nose, brain injury in which there is damage to the olfactory nerves, or damage to brain areas that process smells. Likewise for a permanent loss of taste you would have to have the death of taste receptors in the tongue, brain injury in which there is damage to the taste nerves, or damage to brain areas that process tastes.

Drug induced loss of smell is not permanent unless the olfactory nerve is destroyed such as from brain injury, tumor or chronic rhinitis. For most patients the regeneration usually occurs within three months of discontinuing the drug. If it takes more than one year then the chances of recovery are slim.

It is important to note that while certain smell losses are permanent, others can be effectively treated medically or surgically by a nose and sinus specialist. For those who suffer permanent loss of smell counseling can be vital to help deal with the depression that often results from losing this important sense.

Don't think that you are alone with this symptom. About 300,000 people in the U.S.A. develop a permanent loss of smell from flu-like illnesses every year.

Quick note
Good info.

AskDocWeb: Thanks.

Foul taste and smell
I had surgery last April and was also diagnosed with A-Fib. I had previously taken meds for high blood pressure with no side effects. I am now taking metopropolol and warfarin as well as seversl other meds, most of which I have taken before. I read on the list of drugs that sometimes cause foods to taste unpleasant that warfarin is one of those drugs. None of my other drugs are listed.

Any foods that you would normaly eat for dinner such as any kind of meat or vegetable, casserole, salad, just about anything that is not sweet, tastes and smells so foul that I can not eat it. On the other hand, everything sweet tastes the same as always. I was never a sweets eater before but now that is alsost all I do eat. Needless to say, I am gaining weight. Can you give me any advice?

AskDocWeb: This forum is limited to sharing information about changes in taste and smell. For advice consult with your local doctor or Adask a doctor online.

Report - Page 2 - Page 3 - Page 4 - Page 5 - Page 6 - Last Page 7

If you find this page useful share it with others. Use the form below to add your feedback. Please note that all addresses are held confidential.

Thanks for stopping by.

Your name:
Your email:
Add your product review below:


This website is protected by copyright © 2002-2013 Askdocweb, Inc. All Rights Reserved. This is a layman's report and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page